Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

help with lexapro!!!!!!!!!!

im on lexapro for 3 months now, after being on prozac for 11 years, i was fine up until last week, i take 20 mg at night, lately around 4 pm, i start getting dizzy  it feels a little like when i move my eyes back and forth or my head to quick, i get this sensation all over my body, its very wierd, my doctor never heard this before, it goes away an hour after taking my med, is it dangerous, will it pass?, how come its happing now, as a panic disorder patient im very nervous that it could be sereous,,,,, also, im due for my period this week, can it be that?, i dont know what doctor to go to first, how can it be serios if it passes after my meds are taken, can the dose be split up, maybe its not lasting long enough???, thank you so much   amy
6 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
There is nothing about that pattern that seems dangerous, so if your own doctor has examined you and finds nothing wrong, I would give it some more time before I would do anything else, or investigate it if it gets more intense or becomes more of a problem.  It may simply be an anxiety reaction having something to do with that time of day...for example, is that the time of day that your children come home from school, or????
Avatar universal
someone pleeez help!!!!!!!!
Avatar universal
If it doesn't make you sleepy, have you tried taking it in the morning or at lunch and see if that makes a difference.  I take Remeron now but was on Effexor for 4 months before that.  I started taking it in the morning and did well but was still having breakthrough anxiety.  Then I decided to take it at night and also at lunch, and taking it both of those times, I had a lot more breakthrough anxiety so I just ended up taking it in the morning all the time.  Don't know why it made a difference, but it did.  I ask my Dr. about it wearing off before the 24 hours and he said that should not have been a problem.  And Lexapro has a lot longer half-life than effexor.  You may experiment and see if you can tell a difference.
Avatar universal
I found your question VERY interesting because I am experiencing the exact same feeling/sensation.  My Dr just weaned me off Lexapro after being on it for approx. a year. He advised me to take 5 mg of Lexapro for 2 weeks along with 150 mg of Wellbutrin XL (after 2 weeks stop the Lexapro & continue w/the Wellbutrin).  Since being on the Wellbutrin alone, I am experiencing the same sensation that you describe along with a queasy feeling.  I haven't spoken to my Dr about this yet but will asap.  I will let you know what my Dr has to say.
Avatar universal
\\i have had the same symptoms every time i have run out of meds and have no money to refill the prescription.

\\every time.  i had fewer symptoms when i stopped wellbutrin, but the dizzy, rushy, "whooshing" sound in my ears (or is it a sensation?  hard for me to differentiate), and choppy vision(1) are pretty consistent with acute withdrawal.

\\however, it takes at least 48 hours for the symptoms to appear.  the puzzling part of your question is why it is occurring within 24 hours.

\\as for not dangerous?  i have to disagree.  ask your doc if s/he would be willing to get into the passenger's seat of your car and ride with you.  offer him or her a ride home at oh, i dunno, about 4:30?

\\(1) choppy vision: my own term for the experience of seeing my entire field of vision shift suddenly, esp. when light changes dramatically, like when going from indoors to outdoors.
Avatar universal
Hi folks. I have been on a lexapro trial for 3 weeks to the date. I had sucessess years back with two subsequent trials of Zoloft (one at 50mg), (one at 75-100mg (wandering dose up down).

Lexapro was doing well till week two, with no sexual side effects, and reasonable standard SSRI quirks. On day 18 I began to feel a dark depression set in , in the afternoon for about two hours. On day 19, this same feelng set in for about three hours. On day 20 the same dark few hours getting longer. This was accompanied by anxiety. Finally Day 21, the feeling lasted for more than seven hours. I , of course , paged my psychiatrist. We decided to up the dose of Lexapro, which I was taking in the am, to 20 mg. About ten minutes after taking the total daily dose of 20mg I had dry heaves, incredible restlessness, pins and needles in arm extremities, pacing, and breakout feelings of tears......I jumped in the shower, chilled out, paged the MD again and we both decided we'd stop the Lexapro and go back to trying Zoloft after a brief washout period. Lexapro seemed to have worked for me for that initial two week period but then as it began to work in my brain chemistry, it just did not seem to fit right....some meds for some people can be like this. I had total hope for it, with it's great decreased SE profile. I think for some it must be a godsend. I'm going back to Zoloft as it's tried and true for me, if after the med holiday, my sadness is strong/anxiety strong. Anorgasmia bums me out but functionality is a happy thing. Has anyone else had this paradoxical effect of the medicine exacerbating the depression and anxiety. There was no question that waiting longer to see if it worked, while feeling so uncomfortable and after upping the dose and having a near Emeregency room vist that this is not a good fit.
J (***@****) Post away.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area